Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Sports Medicine

Kenalog shot

02/16/2006

Question:

i had a kenalog shot for allergies 7 weeks ago and since the shot, i have had whole body aches, cramps, bad headaches, anxiety, depression and most of all weight loss and weakness and loss of energy. is their anything i can do to combat this and reverse the effects.

Answer:

On the whole, it would be unlikely that your symptoms are due to the kenalog shot that you received.  There are several reasons for this.  Firstly, side effects following a single dose of kenalog are rare, but when they occur, usually subside within several days to weeks.  Secondly, many of the symptoms that you are describing would not be attributable to the steroid injection (including los of energy, muscle cramps, muscle aches and headaches).  Despite the fact that your symptoms appeared at about the same time that you received the kenalog shot, I do not think your symptoms are a result of the injection.  There are many other medical problems that can cause your range of symptoms including depression, thyroid problems, diabetes or muscle disorders.  I would recommend re-evaluation by your physician to determine the cause of your symptoms.

For more information:

Go to the Sports Medicine health topic, where you can:

Response by:

Charles Webster, MD
Assistant Professor
College of Medicine
University of Cincinnati